MAUDE Adverse Event Report: CLEARSTREAM TECHNOLOGIES LTD. SLEEK OTW PTA DILATATION CATHETER

CLEARSTREAM TECHNOLOGIES LTD. SLEEK OTW PTA DILATATION CATHETER
Model Number 426-3022X
Medical Device Problem Codes Deflation Problem (1149); Difficult to Advance (2920); Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/20/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As the lot number for the device was provided, a manufacturing review will be performed.The sample was not returned to the manufacturer for inspection/evaluation.Therefore, the investigation of the reported event is inconclusive.Based upon the available information, the definitive root cause for this event is unknown.The instructions for use (ifu) is adequate for the reported device/patient code(s) and provides general instructions for use, as well as warnings, precautions and potential complications associated with the device.Upon receipt of new or additional information, a follow-up report will be submitted as applicable.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that during treatment in a calcified anterior tibial lesion with eighty five percent stenosis, the pta dilation catheter was allegedly difficult to cross the lesion.It was further reported that after the health care provider (hcp) managed to cross the lesion and inflate the balloon without issues, the balloon was allegedly unable to deflate with an inflation device or multiple syringes.It was also alleged that the hcp punctured the balloon with a 21g needle stick through the skin in order to deflate the balloon, remove the catheter from the patient, and complete the procedure.The patient was hemodynamically stable at the conclusion of the procedure.
 
Additional Manufacturer Narrative
Manufacturing review: the lot number was provided and the lot device history records have been reviewed.The lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.This is the only complaint that has been reported for this corporate lot number to date.Investigation summary: the investigation is confirmed for the failure mode reported, deflation issue.During evaluation there were kinks observed on both the inner and the outer.It is unlikely that the kinks are manufacturing related, as a 100% visual inspection for catheter kinks is performed.There was also an area of extensive damage and a blockage noted in the outer and this was the likely cause for the balloon failure to deflate.The investigation is inconclusive for the reported advancement issue.The definitive root cause for the reported advancement issue could not be determined based upon available information.However patient factors (the anterior tibial lesion was calcified with eighty five percent stenosis) was the probable factor to the reported event.It is unknown whether handling or procedural techniques may also have contributed to the reported event.The manufacturing documentation was reviewed and shows no anomalies with the manufacture of this lot to suggest a product issue labeling review: the ifu was reviewed and contains the following information relevant to the reported event: precautions: before removing catheter from sheath it is very important that the balloon is completely deflated.Recommended procedure and technique: (inflate and deflate the balloon manually by advancing and retracting the plunger of the inflation device.Maintain vacuum on the balloon between dilations by withdrawing the plunger of the inflation device.(7) after each inflation, assess run-off by angiography through the guiding catheter while the inflated balloon remains within or proximal to the stenosis.(8) to exchange catheters, maintain the guidewire¿s position and lossen the heamostatic valve.Pull out the dilation catheter until the guidewire entry point exits the heamostatic valve.Grasp the wire a short distance from the entry point and continue to withdraw the catheter.Continue to alternate grasping the guidewire and moving the catheter until the catheter tip clears the heamostatic valve.Insert the new catheter as previously described for the initial catheter.(10) simultaneously withdraw the dilation catheter and guidewire from the guiding catheter / sheath.Withdraw the guiding catheter / sheath from the vessel.Follow standard practice for the management of the guiding catheter /sheaths (removal should not be attempted before near normalisation of clotting).Deflation and withdraw: deflate the balloon by drawing a vacuum with a 20ml or larger syringe.Note: the larger the syringe diameter, the greater the suction that is applied.For maximum deflation a 50cc syringe is recommended.Gently withdraw the catheter.As the balloon exits the vessel, use a smooth, gentle, steady, motion.If resistance is felt upon removal then the balloon and the sheath should be removed together as a unit under fluoroscopic guidance, particularly if balloon rupture or leakage is known or suspected.This may be accomplished by firmly grasping the balloon catheter and sheath as a unit and withdrawing both together, using a gentle twisting motion combined with traction.Apply pressure to the insertion site according to standard practice or hospital protocol for percutaneous vascular procedures.(expiry date 03/2021), pma/510k.Concomitant medical products, device evaluated by mfr (eval code & desc- method 1, results 1).
 
Event or Problem Description

Brand Name
SLEEK OTW PTA DILATATION CATHETER
Common Device Name
PTA DILATATION CATHETER
Manufacturer (Section D)
CLEARSTREAM TECHNOLOGIES LTD.
moyne upper
enniscorthy, co. wexford
EI 
MDR Report Key7882446
Report Number9616666-2018-00133
Device Sequence Number19455165
Product Code DQY
UDI-Device Identifier00801741133787
UDI-Public(01)00801741133787
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K102035
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number426-3022X
Device Catalogue Number426-3022X
Device Lot NumberCMCR0275
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/05/2018
Initial Date Received by Manufacturer 08/21/2018
Supplement Date Received by Manufacturer12/05/2018
Initial Report FDA Received Date09/17/2018
Supplement Report FDA Received Date12/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;